MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ CCOMBO V; CATHETER, FLOW DIRECTED
Model Number 777F8
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is anticipated to be returned for evaluation but has not yet been received.A supplemental report will be forthcoming when the investigation is completed, as well as the device history record review results.Additional product codes: kra - catheter, continuous flush.Dqe - catheter, oximeter, fiberoptic.Dqo - catheter, intravascular, diagnostic.
 
Event or Problem Description
It was reported that before use of this swan-ganz catheter, it was found that the balloon was missing.The latex part was only around the tip of the catheter.When it was tried to inflate there was no balloon.There was no patient injury.
 
Additional Manufacturer Narrative
One 777f8 with monoject limitied volume syringe and non-edwards contamination shield was returned for evaluation.The reported issue of there was no balloon was not confirmed.The balloon latex was present at the tip, however, the balloon had leakage through a.07 long tear near the proximal bond and a.05 long tear near the distal balloon bond.The balloon latex did not appear to match at the distal tear.Crazing was also observed on the balloon.All through lumens were patent without any leakage or occlusion.There was no other visible damage was observed from catheter.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.As part of the packaging process, 100% of the manufactured units passes through a balloon inspection.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.A corrective and preventive actions (capa) was generated to further investigate this issue.Notification to capa owner was performed.A device history record review was completed and documented that device met all specifications upon distribution.Per the ifu of the swan-ganz continuous cardiac output thermodilution catheters it states, check balloon integrity by inflating it to the recommended volume.Check for major asymmetry and for leaks by submerging in sterile saline or water.Deflate balloon before insertion.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.

Brand Name
SWAN-GANZ CCOMBO V
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92614
9492017706
MDR Report Key22922319
Report Number2015691-2025-07123
Device Sequence Number9116486
Product Code DYG
UDI-Device Identifier00690103146554
UDI-Public(01)00690103146554(17)270107(11)250107(10)66211331
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number777F8
Device Lot Number66211331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown